My dog is about to give in a week or two , had her checked up recently because she's been having loose stool and lose of appetite recently. The vet prescribed cotrimoxazole for her diarrhea and gave me vitamins too. She told me that its quite safe to give antibiotic to my dog because by this time there is no more possibility of losing the pups. BUT I just want to be 100% assured ... And If it doesnt make my dog lose her pups, will it cause them having some sort of deformity?
I am sure if the vet says it is safe, then it will be ok.
However, what kind of infection has caused the diarrhea? It must be an infection or there would be no need for antibiotics.
If it is a simple form of diarrhea, then a very safe and effective treatment is Diarsanyl (if it is available where you live) It has a probiotic, sweetener which is safe for dogs, and a slight 'binding' effect on the stool, only to slightly slow down digestion in the gut (as diarrhea is when things are moving much too fast, and water is not absorbed as it should be through the gut wall)
This was prescribed by the vet for my dog who occasionally gets a tummy upset, and it works very well to restore her natural bowel movements.
Occasionally during pregnancy, b-i-t-c-h-e-s can get some loss of appetite, and diarrhea can also occur. The loss of appetite is apparently very likely to happen either in very early pregnancy, or towards the end when birth is very close.
Anyway, if there is an infection, it is better to get rid of it. A probiotic supplement after the course of antibiotics is finished would be a good idea.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.